Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 56, NWS San Angelo, TX

June 24, 2019Concho County, Schleicher County, Tom Green County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 24, 2019, 5:51 PM CDT for Concho County, Schleicher County, Tom Green County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 5:51 PM CDT (22:51 UTC)
Expired
Jun 24, 2019, 6:30 PM CDT
In force
39 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Concho County, TX, Schleicher County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 43 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:02 PM CDTTORNADO10 Wnw Live Oak, TXSPOTTER REPORTS CONE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WFUS54 KSJT 242251
TORSJT
TXC095-413-451-242330-
/O.NEW.KSJT.TO.W.0056.190624T2251Z-190624T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
551 PM CDT Mon Jun 24 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Northeastern Schleicher County in west central Texas...
  Southeastern Tom Green County in west central Texas...
  Southwestern Concho County in west central Texas...

* Until 630 PM CDT.
    
* At 551 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles south of Vancourt, or 21 miles east of
  Christoval, moving south at 15 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Schleicher, southeastern Tom Green and southwestern
  Concho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3107 10025 3122 10016 3122 10006 3109 10007
      3109 10011 3106 10012
TIME...MOT...LOC 2251Z 008DEG 9KT 3117 10013 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW
2 follow-up statements
151 
WWUS54 KSJT 242306
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
606 PM CDT Mon Jun 24 2019

TXC095-413-451-242330-
/O.CON.KSJT.TO.W.0056.000000T0000Z-190624T2330Z/
Schleicher TX-Tom Green TX-Concho TX-
606 PM CDT Mon Jun 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN SCHLEICHER...SOUTHEASTERN TOM GREEN AND SOUTHWESTERN
CONCHO COUNTIES...
    
At 604 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 15 miles south of Vancourt. A tornado has been confrmed 
9 miles west of Live Oak at 602 PM.   

HAZARD...Tornado and golf ball size hail.

SOURCE...Confirmed tornado by NWS storm spotter

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Schleicher, southeastern Tom Green and southwestern
Concho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3107 10025 3122 10016 3122 10006 3109 10007
      3109 10011 3106 10012
TIME...MOT...LOC 2304Z 000DEG 10KT 3113 10011 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW
576 
WWUS54 KSJT 242316
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
616 PM CDT Mon Jun 24 2019

TXC095-413-451-242330-
/O.CON.KSJT.TO.W.0056.000000T0000Z-190624T2330Z/
Schleicher TX-Tom Green TX-Concho TX-
616 PM CDT Mon Jun 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN SCHLEICHER...SOUTHEASTERN TOM GREEN AND SOUTHWESTERN
CONCHO COUNTIES...

At 615 PM CDT, a possible tornado was located 17 miles north of Fort 
Mckavett, or 22 miles northwest of Menard, moving south at 15 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Schleicher, southeastern Tom Green and southwestern
Concho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3107 10019 3113 10015 3114 10007 3109 10007
      3109 10011 3106 10012
TIME...MOT...LOC 2315Z 008DEG 11KT 3108 10012 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:54 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 24, 2:54 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
254 PM CDT Mon Jun 24 2019

.SHORT TERM...
(Tonight and Tuesday)

Skies have cleared across West Central Texas this afternoon in the
wake of morning stratus and rain showers across the Heartland.
Temperatures have climbed back up into the mid to upper 90s across
the Concho Valley and northern EdwardS Plateau as a result.
Meanwhile, an outflow/stationary boundary is draped across the Big
Country...with the dry line positioned back to the west across the
Permian Basin and Trans Pecos. South of the outflow boundary ML CAPE
values have risen to around 4000 J/KG (per SPC mesoanalysis) from
the Concho Valley southward to the I-10 corridor with little in the
way of CINH remaining. Hi res model guidance and CAMS continue to
initiate isolated to scattered showers and thunderstorms this
afternoon and into the evening hours across the western half of the
forecast area. Given the strong instability and moderate deep layer
shear, a few storms may reach strong to severe levels. Primary
hazards will be large hail, damaging winds, and frequent lightning.

Most of the showers/storms will dissipate shortly after sunset with
the loss of daytime heating but will keep a slight chance of PoPs
going overnight for any lingering showers/storms. Tuesday looks
mostly dry across the area as upper ridging begins to build in across
west Texas. Will maintain a chance of PoPs mainly across the
southeastern half of the area where a few scattered showers may
develop in the afternoon. Otherwise, highs will be in the lower to
mid 90s under partly cloudy skies.

.LONG TERM...
(Wednesday through next Monday)

...Typical summer weather returns to West Texas...

The overall weather pattern will be quiet through this time
period. Some leftover showers and thunderstorms may be hanging
around late Tuesday night and into Wednesday morning. Any storms
will be weak and should be either dissipating or moving out of our
area by day break on Wednesday. With the arrival of a large upper
level ridge across much of the intermountain west, a more summer
like pattern will persist across much of western Texas in the long
term. The bulk of the thermal ridge axis will remain over the
intermountain west and desert southwest, so temperatures will be
right at or 1 to 2 degrees above seasonal normals for this time of
year. Highs from Wednesday through the weekend will be in the
upper 80s to low 90s. Some of the long range models hint at the
return for some isolated rain chances to return to the forecast by
the start of next week. Decided to forego any mention of POPs at
this time and keep the forecast dry through the long term.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  90  70  91 /  30  10  20   5
San Angelo 	 71  93  70  93 /  30  10  10   5
Junction 	 72  91  70  91 /  30  30  20   0
Brownwood 	 71  89  70  90 /  20  20  20   5
Sweetwater 	 69  91  70  91 /  30  10  20   5
Ozona      	 70  90  69  88 /  30  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

42/40
Hazardous weather outlook, Jun 24, 2:44 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
244 PM CDT Mon Jun 24 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
244 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Additional thunderstorms are expected this afternoon through this
evening, mainly across the Concho Valley and Hill Country. Some
of these storms may become severe and produce damaging winds,large
hail, heavy rain and lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Jun 24, 3:08 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
308 PM CDT Mon Jun 24 2019

TXZ066-072-073-242045-
Runnels TX-Tom Green TX-Concho TX-
308 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 345 PM
CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miles, or 13 miles west of Paint Rock, moving northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lowake around 325 PM CDT.
  Rowena around 345 PM CDT.

Other locations impacted by this storm include Us-83 Near The Concho-
Runnels County Line, The Intersection Of Us-
83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And
Ranch Road 381.

LAT...LON 3145 10013 3157 10028 3181 10011 3159 9986
TIME...MOT...LOC 2008Z 224DEG 8KT 3157 10015

Daniels
Local storm report, Jun 24, 5:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             2 S EOLA                31.37N 100.09W
06/24/2019  E1.50 INCH       CONCHO             TX   TRAINED SPOTTER

&&
Special weather statement, Jun 24, 5:09 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
509 PM CDT Mon Jun 24 2019

TXZ054-065-066-127-242300-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
509 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Chadbourne, or 7 miles southeast of Blackwell, moving north at
15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Fort Chadbourne around 525 PM CDT.
  Wingate around 535 PM CDT.
  Blackwell around 550 PM CDT.
  Hylton and Happy Valley around 600 PM CDT.

Other locations impacted by this storm include Wilmeth, Pumphrey, Oak
Creek Reservoir, Shep and Drasco.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3187 10014 3193 10043 3220 10035 3214 9994
TIME...MOT...LOC 2208Z 185DEG 7KT 3200 10024

JW
Special weather statement, Jun 24, 5:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
510 PM CDT Mon Jun 24 2019

TXZ064-065-242300-
Coke TX-Sterling TX-
510 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND EASTERN
STERLING COUNTIES UNTIL 600 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterling City, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Broome around 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3204 10093 3181 10059 3167 10093 3183 10108
TIME...MOT...LOC 2209Z 232DEG 16KT 3180 10093
Local storm report, Jun 24, 5:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             STERLING CITY           31.84N 100.99W
06/24/2019  E1.50 INCH       STERLING           TX   FIRE DEPT/RESCUE

&&
Local storm report, Jun 24, 5:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             STERLING CITY           31.84N 100.99W
06/24/2019  E1.75 INCH       STERLING           TX   LAW ENFORCEMENT

            THE STERLING COUNTY SHERIFFS OFFICE REPORTED
            GOLF BALL SIZE HAIL.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:42 PM CDTSpecial Weather StatementSJTCallahan63 min
Jun 23, 7:44 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman46 min
Jun 23, 8:03 PM CDTSpecial Weather StatementSJTCallahan42 min
Jun 23, 8:09 PM CDTAreal Flood AdvisorySJTCallahan51 min
Jun 23, 8:29 PM CDTSevere Thunderstorm WarningSJTCallahan61 min
Jun 23, 8:49 PM CDTSevere Thunderstorm WarningSJTBrown41 min
Jun 23, 9:21 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman54 min
Jun 23, 9:46 PM CDTSpecial Weather StatementSJTColeman59 min
Jun 23, 10:09 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman66 min
Jun 23, 10:29 PM CDTFlash Flood WarningSJTCallahan2 hr
Jun 23, 11:11 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman64 min
Jun 24, 3:08 PM CDTSpecial Weather StatementSJTRunnels37 min
Jun 24, 3:39 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green51 min
Jun 24, 4:12 PM CDTAreal Flood AdvisorySJTConcho, Runnels, Tom Green3 hr
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green38 min
Jun 24, 4:23 PM CDTSevere Thunderstorm WarningSJTSterling38 min
Jun 24, 4:25 PM CDTSevere Thunderstorm WarningSJTRunnels39 min
Jun 24, 4:59 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Jun 24, 5:03 PM CDTAreal Flood AdvisorySJTSterling3 hr
Jun 24, 5:06 PM CDTSevere Thunderstorm WarningSJTSterling39 min
Jun 24, 5:09 PM CDTSpecial Weather StatementSJTRunnels51 min
Jun 24, 5:10 PM CDTSpecial Weather StatementSJTSterling50 min
Jun 24, 5:13 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling47 min
Jun 24, 5:26 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jun 24, 5:42 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green48 min
Jun 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green38 min
Jun 24, 6:13 PM CDTAreal Flood AdvisorySJTTom Green3 hr
Jun 24, 6:17 PM CDTAreal Flood AdvisorySJTCoke, Sterling2 hr
Jun 24, 6:24 PM CDTSevere Thunderstorm WarningSJTCoke, Tom Green51 min
Jun 24, 6:29 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green46 min
Jun 24, 6:35 PM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green40 min
Jun 24, 6:45 PM CDTTornado WarningSJTMenard, Schleicher45 min
Jun 24, 6:53 PM CDTFlash Flood WarningSJTTom Green3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.